# SDR CA150527010

- Difficulty date: February 28, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- System (JASC): 2435 · Starter-Generator
- Part: Stator
- Part number: 23046311
- Condition: Wrong Part
- Location: Stater Gen
- Component: Starter Gen, 250SG117Q
- Stage of operation: FF
- How discovered: O
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) THIS SDR IS TO REPORT AN UNAPPROVED PART THAT WAS INSTALLED ON A STARTER GENERATOR THAT FAILED IN FLIGHT.  THE STARTER GENERATOR FAILED IN FLIGHT ON THE LT ENG & WAS REMOVED ON 28 FEB 2015.  DETAILS OF THE EVENT WILL HAVE TO COME FROM THE OPERATOR.  THE REMOVAL TAG NOTED IT SHORTED INTERNALLY.  A TEARDOWN INSPECTION WAS DONE, THE ELEC FAILURE IS EVIDENCED BY TWO COMMUTER BARS 180 ½ APART MELTED AWAY & MELTED & OPEN COPPER PINS AT THE OPPOSITE DRIVE END OF THE ARMATURE.  COPPER SPLATTER WAS FOUND ON THE BRUSH HOLDERS & INSIDE THE STATOR HOUSING AT THE DRIVE END.  THERE WAS NO FAILURE OF THE BEARINGS.  ON EXAMINATION OF THE PARTS, A STATOR HOUSING FROM ANOTHER MANUFACTURER WAS FOUND INSTALLED.  THE STARTER GENERATOR, APC MODEL 250SG117Q WAS ASSEMBLED WITH A STATOR ASSEMBLY THAT WAS STAMPED PN 23046-311.  THE CORRECT STATOR FOR THIS UNIT IS PN 250SG1156.  PARTS ARE PRESENTLY QUARANTINED.
